MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 7; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 7; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5521-B-700
Medical Device Problem Codes Unstable (1667); Malposition of Device (2616)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/18/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.
 
Event or Problem Description
It was reported through the communication of an attorney that allegedly the patient was revised due to "left knee mid flexion instability and a cruciate-retaining knee".
 
Event or Problem Description
It was reported through the communication of an attorney that allegedly the patient was revised due to "left knee mid flexion instability and a cruciate-retaining knee." update 18 october, 2019: medical review noted the following: revision diagnosis after less than 5-years of implantation was reported as ¿mid flexion instability¿ prior to revision although stability testing during surgery is more consistent with full flexion instability.This means the knee is (more or less) stable in extension but becomes progressively more unstable in ap (anteroposterior) direction with increasing flexion.Although there are unfortunately no x-rays available at this time to detail the problem, the cause of such flexion instability is always related to suboptimal component position.Conclusion of assessment: triathlon component malposition has contributed to an unequal flexion-extension gap space in the knee to contribute to symptomatic flexion instability of the implanted triathlon devices requiring revision surgery with bearing exchange within 5-years of primary implantation.
 
Additional Manufacturer Narrative
An event regarding instability involving a triathlon baseplate was reported.The event was confirmed by medical review which also identified component malposition.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: the provided medical information was reviewed by a clinician who noted the following: revision diagnosis after less than 5-years of implantation was reported as ¿mid flexion instability¿ prior to revision although stability testing during surgery is more consistent with full flexion instability.This means the knee is (more or less) stable in extension but becomes progressively more unstable in ap (anteroposterior) direction with increasing flexion.Although there are unfortunately no x-rays available at this time to detail the problem, the cause of such flexion instability is always related to suboptimal component position.Conclusion of assessment: triathlon component malposition has contributed to an unequal flexion-extension gap space in the knee to contribute to symptomatic flexion instability of the implanted triathlon devices requiring revision surgery with bearing exchange within 5- years of.Primary implantation.Does the review identify any procedural related factors that contributed to the event? triathlon component malposition with an unequal flexion-extension gap space in the knee to contribute to symptomatic flexion instability.Does the review identify any patient related factors that contributed to the event? none evident.Does the review identify any device related factors that caused or contributed to the adverse event? no device-related factors are associated with any of the implanted devices.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the medical review concluded the following: triathlon component malposition has contributed to an unequal flexion-extension gap space in the knee to contribute to symptomatic flexion instability of the implanted triathlon devices requiring revision surgery with bearing exchange within 5- years of.Primary implantation.No further investigation for this event is required at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRI TS BASEPLATE SIZE 7
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8629729
Report Number0002249697-2019-02046
Device Sequence Number2017350
Product Code MBH
UDI-Device Identifier07613327026351
UDI-Public07613327026351
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2015
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2015
Device Catalogue Number5521-B-700
Device Lot NumberBXRD
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer10/21/2019
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR